Oklahoma, 2011Tornadoes and Hail in Oklahoma, June 18, 2011
June 18, 2011 · NWS TSA · 8 events in 3 counties and zones
A dry line advanced eastward into eastern Oklahoma on the evening of the 18th. An isolated supercell thunderstorm developed along this boundary and moved across several counties of far northeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dry line advanced eastward into eastern Oklahoma on the evening of the 18th. An isolated supercell thunderstorm developed along this boundary and moved across several counties of far northeastern Oklahoma. The storm produced several tornadoes over open country and large hail up to golfball size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 18, 5:10 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 18, 5:10 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SAT JUN 18 2011
.DISCUSSION...
QUICK UPDATE FOR SEVERE WATCH FOR NORTHERN TIER COUNTIES
NEAR THE KANSAS BORDER. LOADS OF CAPE AVAILABLE SHOULD
THE CAP BE TOTALLY BREACHED. LARGEST THREAT ALONG THOSE
BORDER COUNTIES. NOT MUCH ELSEWHERE. GW
&&
.PREV DISCUSSION... /ISSUED 604 PM CDT SAT JUN 18 2011/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY TSRA ACTIVITY OVER THE
NEXT FEW HOURS. BETTER COVERAGE OF STORMS IS EXPECTED TO BE OVER
SOUTHEAST KS AND COULD GET CLOSE ENOUGH TO AFFECT KBVO LATER THIS
EVENING...THUS A TEMPO GROUP WILL BE INCLUDED IN THAT TAF. ISOLD
TSRA TO THE SW OF KMLC WILL LIKELY NOT IMPACT THE AIRPORT DIRECTLY.
SFC WNDS WILL BACK OFF AFT 00Z...AND THEN INCREASE AGAIN BY 14Z
SUN...WITH GUSTS NEAR 20 OR 25 KTS.
LACY
PREV DISCUSSION... /ISSUED 342 PM CDT SAT JUN 18 2011/
DISCUSSION...
PROVERBIAL POWDER KEG OF INSTABILITY IN PLACE ACROSS FORECAST AREA
AND ESPECIALLY TOWARD THE KANSAS OKLAHOMA BORDER. 12/19Z REGIONAL
SOUNDINGS SAMPLED VERY WARM MID LEVEL TEMPS WHICH HAVE THUS FAR
CAPPED THE AIRMASS. SUBTLE MID LEVEL WAVE NOTED IN REGIONAL
PROFILER DATA EJECTING FROM THE TEXAS PANHANDLE WITH LEFT EXIT
REGION OF UPPER JET ALSO MOVING OVERHEAD. EXPECTATION ARE THAT
THESE FORCING FEATURES WILL BE ENOUGH TO ALLOW DEEP CONVECTION
SOMEWHERE ALONG SURFACE BOUNDARY FROM NORTH CENTRAL OKLAHOMA
THROUGH SOUTHERN KANSAS. CONVECTION WILL QUICKLY BECOME SEVERE
GIVEN EXTREME INSTABILITY WITH INITIAL SUPERCELLS
POSSIBLE...BEFORE EVOLVING INTO ONE OR MORE FORWARD PROPAGATING
LINES. SEVERAL SHORT TERM MODELS SHOW A STRONG SIGNAL FOR DAMAGING
WIND POTENTIAL WITH THIS EVOLUTION AND WILL INCLUDE THIS MENTION
FOR NORTHERN ZONES TONIGHT. SOUTHERN EXTENT OF THIS EVOLVING
COMPLEX IS THE LARGEST UNCERTAINTY. ADDITIONAL CONVECTION WELL TO
OUR SOUTHWEST IS EXPECTED TO DISSIPATE BEFORE ENTERING THE
FORECAST AREA LATER TONIGHT. ALSO POTENTIAL FOR EARLY MORNING
CONVECTION AS CURRENT COLD FRONT TO OUR SOUTHWEST LIFTS QUICKLY
NORTHWARD OVERNIGHT AS SURFACE LOW DEEPENS ACROSS SOUTHWESTERN COLORADO.
ALL BOUNDARIES ARE EXPECTED TO HAVE EITHER LIFTED NORTH OF THE
AREA OR OVERCOME BY STRONG GRADIENT FLOW TOMORROW...WITH THE
DRYLINE SHIFTING BACK WESTWARD ACROSS WESTERN OKLAHOMA. THUS ANY
STORM POTENTIAL IS CONFINED TO FAR WESTERN PORTIONS OF THE
FORECAST AREA SUNDAY EVENING THROUGH MONDAY. HEAT WILL
REMAIN IN PLACE THOUGH DEWPOINTS ARE EXPECTED TO BE SLIGHTLY
LOWER...WHICH WILL KEEP AREAS JUST BELOW ADVISORY CRITERIA.
STRONG CLOSED LOW MOVES INTO THE CENTRAL PLAINS ON MONDAY...WITH
STORMS GROWING IN COVERAGE ALONG AN ADVANCING COLD FRONT AND
SPREADING INTO THE AREA MONDAY NIGHT. THE ACTUAL FRONT WILL BE
SLOW TO TRACK INTO THE AREA...AND MOST MODELS INDICATE SOME FORM
OF TROPICAL MOISTURE SURGING NORTHWARD INTO THE FRONT RAISING
PRECIP CHANCES AGAIN TUESDAY INTO TUESDAY NIGHT. THE FRONT
POSSIBLY CLEARS THE FORECAST AREA ON WEDNESDAY WITH A FEW COOLER
AND DRIER DAYS BEING WELCOME. THE HEAT AND EVENTUAL HUMIDITY
RETURNS FOR LATE NEXT WEEK AND WILL PUSH TEMPS SEVERAL DEGREES
ABOVE EXTENDED GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 98 79 96 / 20 10 10 10
FSM 74 97 75 96 / 20 10 10 10
MLC 78 97 77 97 / 10 0 10 10
BVO 72 97 76 96 / 30 10 10 10
FYV 71 93 73 91 / 30 10 10 10
BYV 69 93 73 90 / 60 10 10 10
MKO 71 96 76 95 / 20 10 10 10
MIO 71 94 77 93 / 60 10 10 10
F10 74 97 77 96 / 20 10 10 10
HHW 76 97 76 97 / 10 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ060-OKZ064-OKZ065-
OKZ066.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, Jun 18, 11:58 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT SAT JUN 18 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT SAT JUN 18 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A FRONTAL BOUNDARY WILL REMAIN NEAR THE KANSAS AND OKLAHOMA BORDER
THROUGH THE AFTERNOON AND EVENING. STRONG HEATING ALONG AND SOUTH
OF THIS BOUNDARY WILL COMBINE WITH HIGH ATMOSPHERIC MOISTURE TO RESULT
IN VERY UNSTABLE CONDITIONS AND A WEAKENING CAP BY EARLY EVENING.
IF THE CAP WEAKENS ENOUGH NEAR THIS BOUNDARY BEFORE
SUNSET...SCATTERED THUNDERSTORMS MAY DEVELOP. THESE STORMS
WOULD BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WIND
GUSTS. THERE IS ALSO A LOW CHANCE OF TORNADOES THIS EVENING DUE
TO INCREASING LOW LEVEL WIND SHEAR. IN ADDITION...A COMPLEX OF
THUNDERSTORMS DEVELOPING OVER KANSAS WILL ONCE AGAIN BE POSSIBLE
TONIGHT...AND COULD ALSO AFFECT PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITIES WILL
RESULT IN HEAT INDEX VALUES APPROACHING 105 DEGREES OVER PORTIONS
OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON. A
HEAT ADVISORY WILL CONTINUE THROUGH 7 PM FOR
CREEK...OKFUSKEE...TULSA...AND OKMULGEE COUNTIES...WHERE THE
GREATEST THREAT FOR DANGEROUS HEAT WILL BE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT.
A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL
MOVE INTO THE SOUTHERN AND CENTRAL PLAINS MONDAY THROUGH
TUESDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS TO MUCH OF THE
AREA. SOME OF THE STORMS COULD BE SEVERE ON ANY OF THESE DAYS BUT
MOST LIKELY DURING THE MONDAY NIGHT AND TUESDAY TIME FRAME.
GUSTY WINDS TO 35 MPH CAN BE EXPECTED SUNDAY AND MONDAY AHEAD OF
THE COLD FRONT...ALONG WITH AFTERNOON HEAT INDEX VALUES OF 100 TO
105 DEGREES. ADDITIONAL HEAT HEADLINES MAY BE REQUIRED THROUGH
MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 18, 5:45 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT SAT JUN 18 2011
OKZ054-190015-
OSAGE OK-
645 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 644 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GRAINOLA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. THE STRONGEST PORTION OF THIS STORM REMAINS NORTH
OF THE KANSAS BORDER. HOWEVER...ANY MOTION TO THE SOUTH OF DUE EAST
OR DEVELOPMENT ON THE SOUTHERN FLANK WILL BRING THE POTENTIAL FOR
SEVERE STORMS TO NORTHERN OSAGE COUNTY. BE ALERT.
LAT...LON 3700 9664 3700 9655 3690 9655 3691 9676
3700 9676 3701 9675 3701 9664
TIME...MOT...LOC 2344Z 271DEG 15KT 3700 9669Tornado, Osage
- When
- June 18, 6:29 PM CST
- Where
- Osage County, 5.81 mi E of Grainola
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.961, -96.546
Storm chasers witnessed a brief tornado over open country. The tornado resulted in no known damage.
Tornado, Osage
- When
- June 18, 7:09 PM CST
- Where
- Osage County, 4.21 mi WSW of Boulangerville
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.923, -96.288
Storm chasers witnessed a brief tornado over open country. The tornado resulted in no known damage.
Tornado, Osage
- When
- June 18, 7:10 PM CST to 7:20 PM CST
- Where
- Osage County, 2.98 mi WSW of Boulangerville to 1.37 mi S of Boulangerville
- Rating
- EF0
- Path length
- 2.9 mi
- Path width
- 75 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.934, -96.270
Storm chasers and at least one off-duty NWS meteorologist witnessed a tornado over open country. The tornado resulted in no known damage.
Hail, Osage
- When
- June 18, 7:15 PM CST
- Where
- Osage County, 7 mi N of Bigheart
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.951, -96.220
Hail, Washington
- When
- June 18, 8:10 PM CST
- Where
- Washington County, 2 mi NW of Copan
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.920, -95.956
Tornado, Washington
- When
- June 18, 8:13 PM CST
- Where
- Washington County, 3.18 mi E of Copan
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.896, -95.873
Storm chasers witnessed a brief tornado over open country. The tornado resulted in no known damage.
Hail, Nowata
- When
- June 18, 9:01 PM CST
- Where
- Nowata County, 0.61 mi SE of South Coffeeville Ar
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.994, -95.622
Hail, Nowata
- When
- June 18, 9:04 PM CST
- Where
- Nowata County, 0.7 mi SE of South Coffeeville Ar
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.994, -95.620
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326560, 326603, 326606, 325458, 325460, 326600, 325461, 325462.